Alert archive / Michigan / Wind Chill Warnings in 2007

Wind Chill Warning 1, NWS Detroit, MI

February 4, 20076 counties in Michigan

NWS Detroit, MI issued this wind chill warning at Feb 4, 2007, 4:12 PM EST for 6 counties in Michigan. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2007, 4:12 PM EST (21:12 UTC)
Expired
Feb 5, 2007, 12:00 PM EST
In force
20 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Huron County, MI, Midland County, MI, Saginaw County, MI, Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 99 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDTX 042112
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 PM EST SUN FEB 4 2007

...DANGEROUS ARCTIC AIRMASS TO CAUSE BITTERLY COLD WIND CHILLS...

.AN ARCTIC AIRMASS WILL REMAIN OVER SOUTHEAST LOWER MICHIGAN INTO
THE EARLY PART OF THE WEEK. TEMPERATURES OVERNIGHT WILL DROP TO
BETWEEN -5 AND -15 DEGREES. WINDS GUSTING TO NEARLY 25 MPH THIS
AFTERNOON WILL DECREASE OVERNIGHT...BUT WILL CONTINUE TO BLOW AT
SPEEDS OF 10 TO 15 MPH. SOME LOCALLY HIGHER GUSTS WILL ALSO BE
POSSIBLE NEAR THE LAKE HURON SHORELINE. THE COMBINATION OF VERY
COLD TEMPERATURES AND WINDS WILL PRODUCE WIND CHILL READINGS
BETWEEN 20 AND 35 BELOW ZERO OVERNIGHT INTO EARLY MONDAY MORNING. 

MIZ047>049-053>055-050515-
/O.UPG.KDTX.WC.Y.0001.000000T0000Z-070205T1700Z/
/O.NEW.KDTX.WC.W.0001.070204T2112Z-070205T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
412 PM EST SUN FEB 4 2007

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST MONDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ACROSS THE SAGINAW VALLEY AND NORTHERN THUMB WILL
FALL TO AROUND 10 BELOW ZERO OVERNIGHT. THESE BITTERLY COLD
TEMPERATURES WILL COMBINE WITH WINDS OF 10 TO 15 MPH TO CAUSE
VERY LOW WIND CHILL READINGS NEAR 30 BELOW ZERO. SOME LOCALLY
HIGHER WIND GUSTS UP TO 25 MPH WILL BE POSSIBLE NEAR THE LAKE
HURON SHORELINE. WIND CHILLS VALUES WILL REMAIN NEAR 30 BELOW ZERO
INTO MONDAY MORNING BEFORE TEMPERATURES START TO CLIMB. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. PERSONS SHOULD AVOID GOING OUTDOORS AND WEAR WARM
PROTECTIVE CLOTHING IF THEY MUST VENTURE OUTSIDE.

$$

MIZ060>063-068>070-075-076-082-083-050515-
/O.CON.KDTX.WC.Y.0001.000000T0000Z-070205T1700Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
412 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. 

TEMPERATURES FROM THE I-69 CORRIDOR SOUTH TO THE OHIO VALLEY WILL
FALL TO BETWEEN 5 AND 10 BELOW ZERO OVERNIGHT. THESE BITTERLY COLD
TEMPERATURES WILL COMBINE WITH WINDS OF 10 TO 15 MPH TO CAUSE VERY
LOW WIND CHILL READINGS APPROACHING 25 BELOW ZERO. WIND CHILLS VALUES WILL
REMAIN NEAR 20 BELOW ZERO INTO MONDAY MORNING BEFORE TEMPERATURES
START TO CLIMB.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KEK
3 follow-up statements
000 
WWUS43 KDTX 050306
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1006 PM EST SUN FEB 4 2007

...DANGEROUS ARCTIC AIRMASS TO CAUSE BITTERLY COLD WIND CHILLS...

.AN ARCTIC AIRMASS WILL REMAIN OVER SOUTHEAST LOWER MICHIGAN INTO
THE EARLY PART OF THE WEEK. TEMPERATURES OVERNIGHT WILL DROP TO
BETWEEN -5 AND -15 DEGREES. WINDS TONIGHT WILL REMAIN AROUND 10 TO
15 MPH. SOME LOCALLY HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR THE LAKE
HURON SHORELINE. THE COMBINATION OF VERY COLD TEMPERATURES AND
WINDS WILL PRODUCE DANGEROUS WIND CHILLS.

MIZ047>049-053>055-051115-
/O.CON.KDTX.WC.W.0001.000000T0000Z-070205T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
1006 PM EST SUN FEB 4 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. 

TEMPERATURES ACROSS THE SAGINAW VALLEY AND NORTHERN THUMB WILL
FALL TO AROUND 10 BELOW ZERO OVERNIGHT. THESE BITTERLY COLD
TEMPERATURES WILL COMBINE WITH WINDS OF 10 TO 15 MPH TO CAUSE
WIND CHILL READINGS NEAR 30 BELOW ZERO. SOME LOCALLY HIGHER WIND
GUSTS UP TO 25 MPH WILL BE POSSIBLE NEAR THE LAKE HURON SHORELINE.
WIND CHILLS VALUES WILL REMAIN NEAR 30 BELOW ZERO INTO MONDAY
MORNING BEFORE TEMPERATURES START TO CLIMB.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. PERSONS SHOULD AVOID GOING OUTDOORS AND WEAR WARM
PROTECTIVE CLOTHING IF THEY MUST VENTURE OUTSIDE.

$$

MIZ060>063-068>070-075-076-082-083-051115-
/O.CON.KDTX.WC.Y.0001.000000T0000Z-070205T1700Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1006 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. 

TEMPERATURES WILL FALL BETWEEN 5 AND 10 BELOW ZERO OVERNIGHT.
THESE BITTERLY COLD TEMPERATURES WILL COMBINE WITH WINDS OF 10 TO
15 MPH TO CAUSE WIND CHILL READING TO APPROACH 25 DEGREES BELOW
ZERO. WIND CHILLS VALUES WILL REMAIN NEAR 20 BELOW ZERO INTO
MONDAY MORNING BEFORE TEMPERATURES START TO CLIMB.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SC
000 
WWUS43 KDTX 051140
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 AM EST MON FEB 5 2007

...DANGEROUS ARCTIC AIRMASS TO CAUSE BITTERLY COLD WIND CHILLS...

.AN ARCTIC AIRMASS WILL REMAIN OVER SOUTHEAST LOWER MICHIGAN
TODAY. TEMPERATURES REMAIN WELL BELOW ZERO ACROSS THE ENTIRE
REGION EARLY THIS MORNING...AND AFTER SUNRISE WINDS ARE EXPECTED
TO INCREASE TO 15 TO 20 MILES AN HOUR. THE COMBINATION OF WIND AND
VERY COLD TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILLS BETWEEN
20 AND 30 BELOW ZERO. TEMPERATURES WILL RISE INTO THE SINGLE
DIGITS BY NOON...HOWEVER WIND CHILLS WILL STILL HOVER AROUND 15 TO
20 BELOW ZERO.

MIZ047>049-053>055-051700-
/O.CON.KDTX.WC.W.0001.000000T0000Z-070205T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
640 AM EST MON FEB 5 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

TEMPERATURES ACROSS THE SAGINAW VALLEY AND NORTHERN THUMB REGION
RANGE FROM 5 TO 10 BELOW ZERO EARLY THIS MORNING. SHORTLY AFTER
SUNRISE WEST WINDS WILL INCREASE TO 15 TO 20 MILES AN HOUR.
THIS WILL PRODUCE VERY DANGEROUS WIND CHILLS NEAR 30 BELOW ZERO
IN MANY LOCATIONS. SOME LOCALLY HIGHER WIND GUSTS UP TO 25 MPH
WILL BE POSSIBLE NEAR THE LAKE HURON SHORELINE. TEMPERATURES WILL
SLOWLY RISE TO INTO THE SINGLE DIGITS BY NOON...HOWEVER WIND
CHILLS WILL CONTINUE TO HOVER IN THE 15 TO 25 BELOW ZERO RANGE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. PERSONS SHOULD AVOID GOING OUTDOORS AND WEAR WARM
PROTECTIVE CLOTHING IF THEY MUST VENTURE OUTSIDE.

$$

MIZ060>063-068>070-075-076-082-083-051700-
/O.CON.KDTX.WC.Y.0001.000000T0000Z-070205T1700Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
640 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

TEMPERATURES ACROSS THE REGION RANGE FROM 5 TO 10 BELOW ZERO
EARLY THIS MORNING. SHORTLY AFTER SUNRISE WEST WINDS WILL INCREASE
TO 15 TO 20 MILES AN HOUR. THIS WILL PRODUCE VERY DANGEROUS WIND
CHILLS BETWEEN 20 AND 30 BELOW ZERO IN MANY LOCATIONS. TEMPERATURES
WILL SLOWLY RISE TO INTO THE SINGLE DIGITS BY NOON...HOWEVER WIND
CHILLS WILL CONTINUE TO HOVER IN THE 10 TO 20 BELOW ZERO RANGE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KDTX 051652
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1152 AM EST MON FEB 5 2007


MIZ047>049-053>055-051800-
/O.EXP.KDTX.WC.W.0001.000000T0000Z-070205T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
1152 AM EST MON FEB 5 2007

...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY. 

TEMPERATURES HAVE RISEN INTO THE SINGLE NUMBERS...WHICH HAS
ALLOWED WIND CHILLS TO CLIMB ABOVE -20 F. WIND CHILLS WILL
CONTINUE TO HOVER IN THE NEGATIVE TEENS THIS AFTERNOON. 
TEMPERATURES ARE THEN EXPECTED TO DROP TO NEAR OR BELOW ZERO 
TONIGHT...WITH WIND CHILLS FALLING TO AROUND 20 DEGREES BELOW
ZERO.

$$

MIZ060>063-068>070-075-076-082-083-051800-
/O.EXP.KDTX.WC.Y.0001.000000T0000Z-070205T1700Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1152 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. 

TEMPERATURES HAVE RISEN INTO THE SINGLE NUMBERS AND SHOULD PEAK
OUT AROUND 10 DEGREES THIS AFTERNOON. WIND CHILL READINGS THIS
AFTERNOON ARE EXPECTED TO RANGE FROM 5 TO 15 DEGREES BELOW ZERO. 
TEMPERATURES ARE THEN EXPECTED TO DROP NEAR OR BELOW ZERO
TONIGHT...WITH WIND CHILLS RANGING FROM 10 TO 20 DEGREES BELOW
ZERO.


$$

SF

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 12:48 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 4, 12:48 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1248 PM EST SUN FEB 4 2007

.AVIATION...

LAKE EFFECT SNOW SHOWERS ARE INCREASING IN COVERAGE WITH AREA RADARS
SHOWING NUMEROUS SMALL LAKE EFFECT SNOW BANDS EXTENDING FROM LAKE
MICHIGAN. SNOW SHOWERS AFFECTING THE NORTHERN TAF SITES ARE NOT
EXPECTED TO BE VERY PERSISTENT WHILE A BETTER ESTABLISHED BAND
LOCATED NEAR THE M-59 CORRIDOR WILL SLOWLY SHIFT SOUTH INTO DETROIT
THIS AFTERNOON. DTW/DET MAY OCCASIONALLY SEE VISIBILITY DROP DOWN
INTO THE IFR RANGE AFTER 20Z. BREEZY SOUTHWESTERLY WINDS ARE
EXPECTED THIS AFTERNOON WHICH MAY CAUSE SOME BLOWING AND DRIFTING OF
SNOW.

SNOW SHOWERS ARE EXPECTED TO RAPIDLY DECREASE IN COVERAGE THIS
EVENING AS WE LOSE DIURNAL SUPPORT. SKIES SHOULD ALSO SCATTER OUT
QUICKLY WITH THE EXCEPTION BEING IN THE DETROIT AREA WHERE LAKE
EFFECT CLOUDS MAY PERSIST UNTIL AFTER MIDNIGHT. WINDS GUSTS SHOULD
TAPER OFF OVERNIGHT WITH GUSTS TO 25 KNOTS DEVELOPING AGAIN BY
MONDAY AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 715 AM EST SUN FEB 4 2007

UPDATE...

WILL ISSUE UPDATE TO DROP LAKE EFFECT SNOW ADVISORY. MAIN SNOW BAND
AND BEST LOW LEVEL CONVERGENCE REMAINS OVER THE SOUTHERN GENESEE
VALLEY AND SNOW ACCUMULATIONS REMAIN LIGHT DUE TO EXTREMELY COLD AIR
MASS AND LIMITED DENDRITIC GROWTH. STILL ANTICIPATE SNOW SHOWERS TO
BE ON THE INCREASE AGAIN AFTER 10 AM AS WEAK UPPER WAVE MOVES ACROSS
THE REGION. ACCUMULATIONS OF 1 TO 2 INCHES AREA STILL POSSIBLE FOR
SHIAWASSEE...SOUTHERN GENESEE...LIVINGSTON AND OAKLAND COUNTIES.

&&

SHORT TERM...TODAY AND TONIGHT

LAKE EFFECT SNOW BANDS SLOWLY DROPPING SOUTH INTO LIVINGSTON AND
OAKLAND COUNTY EARLY THIS MORNING...ACCUMULATIONS HAVE BEEN LESS
THAN IMPRESSIVE THOUGH...WITH ONLY AROUND AN INCH ACCUMULATION OVER
GENESEE COUNTY OVERNIGHT. HOWEVER ANTICIPATE SNOW SHOWERS TO
INCREASE IN INTENSITY DUE TO DIURNAL COMPONENT AND THEN INCREASING
CONVERGENCE WITH UPPER WAVE MOVING ACROSS THE REGION THIS AFTERNOON
ALONG WITH DEEPENING MID LEVEL MOISTURE AND RISING INVERSION HEIGHTS.
EXPECT AN ADDITIONAL 2 TO 3 INCHES ACCUMULATION AND WITH WINDS
INCREASING TO 15 TO 20 MPH ANTICIPATE SOME BLOWING AND DRIFTING
AGAIN. HARD TO GET A HANDLE ON SNOW AMOUNTS WITH SUCH A COLD AIR
MASS AND SNOW GROWTH ZONE ON THE DECK...LIMITING DENDRITIC
GROWTH...AND SLOWLY SHIFTING SNOW BANDS. MODELS MAY STILL BE A
LITTLE TO QUICK IN DROPPING MAIN BAND SOUTH AND RESOLVING MAGNITUDE
OF THERMAL TROUGHING OVER LAKE MICHIGAN. SO AT THIS TIME WILL
CONTINUE WITH SNOW ADVISORY FOR LIVINGSTON...OAKLAND AND WAYNE
COUNTIES.

MODELS ALSO CONSISTENT WITH SNOW BANDS SLOWLY DROPPING SOUTH INTO
WASHTENAW AND LENAWEE COUNTY OVERNIGHT...COULD SEE A QUICK 1 TO 2
INCHES THERE DURING THE EVENING...BEFORE INVERSION HEIGHTS BEGIN TO
FALL AS RIDGE AXIS BUILDS INTO THE WESTERN GREAT LAKES AND NORTHERN
OHIO VALLEY. SO WILL INCREASE EVENING ACCUMULATIONS A LITTLE. WIND
CHILLS CONTINUE TO BE MARGINAL FOR ADVISORY CRITERIA AT THIS TIME.
BUT TEMPERATURES FALLING BELOW ZERO IN MOST LOCATIONS...AND WINDS TO
QUICKLY PICK UP AGAIN AFTER SUNRISE...SO WILL ALSO CONTINUE WITH
WIND CHILL ADVISORY. WIND CHILLS APPROACHING ADVISORY CRITERIA AGAIN
SUNDAY NIGHT WITH RELATIVELY STRONG SURFACE GRADIENT REMAINING OVER
THE LOWER GREAT LAKES...SO MAY EITHER HAVE TO EXTEND ADVISORY...OR
ISSUE NEW ADVISORY FOR TONIGHT.

LONG TERM...FORECAST PERIOD BEGINS WITH THE GREAT LAKES IN WESTERLY
FLOW AT UPPER LEVELS IN THIS CONTINUING ACTIVE PERIOD. KEPT
SCATTERED SNOW SHOWERS GOING FOR MONDAY. NEGATIVES FOR PRECIPITATION
GENERATION ARE MIDLEVEL CAA...NORTHWEST WINDS WHICH RESULT IN LOW
LEVEL CONVERGENCE ZONE IN NORTHERN OHIO AND INDIANA.
ADDITIONALLY...INVERSION HEIGHTS FALL BELOW 3000 FEET MONDAY
MORNING. WITH THE PERSISTENT OBSERVANCE OF SNOW SHOWER ACTIVITY HERE
IN MICHIGAN...DONT FEEL COMFORTABLE TAKING POPS DOWN.

FOR TUESDAY...PACIFIC ENERGY SLIDES FROM THE DAKOTAS INTO THE BASE
OF THE LONG WAVE TROUGH.  THERE IS GOOD AGREEMENT BETWEEN THE
GFS/NAM IN THE AREAL PLACEMENT OF GENERATED QPF FIELDS. FEATURE TO
NOTE IS THE IMPRESSIVE BULLSEYE OF 850-700MB FRONTOGENESIS THAT
SLIDES ALONG THE BAROCLINIC ZONE...DRAPED FROM EASTERN MONTANA
SOUTHEAST TO THE CAROLINAS...MISSING THE FORECAST AREA TO THE
IMMEDIATE SOUTHWEST. THIS AREA OF FRONTOGENETIC FORCING IS
COLLOCATED WITH SLIGHT ISENTROPIC UPGLIDE. UPPED CHANCE POPS FOR
TUESDAY TO 50 PERCENT AS THIS FORCING MAY COMBINE WITH DIURNALLY
DRIVEN LAKE EFFECT TO GIVE A GREATER LIKELIHOOD OF SNOW SHOWERS
TUESDAY.

GFS AND ECMWF SOLUTIONS DIVERGE TREMENDOUSLY ON LONGWAVE
TROUGH/RIDGE AMPLITUDES BY WED 00UTC. IN ADDITION...GFS ENSEMBLE
SPAGHETTI PLOTS OF 500MB HEIGHTS BEGIN TO DISAGREE WITH ADDITIONAL
ENERGY BACKING INTO LONGWAVE EASTERN CONUS TROUGH BY 06Z WEDNESDAY.
THE QUESTION HERE IS EXACT TIMING OF THIS POLAR VORTEX WOBBLE.  WITH
FORECAST UNCERTAINTY IN THIS IMPORTANT FEATURE...MADE FEW CHANGES TO
TEMPERATURES BEYOND WEDNESDAY.

DID SHAVE TEMPERATURES A TAD FOR THE BEGINNING OF THE WEEK AS MODEL
GUIDANCE CAME IN COOLER.  IN ADDITION NUMERICAL MODELS TRY TO WARM
AIRMASSES TOO QUICKLY. TEMPERATURES WILL SLOWLY MODERATE OVER THE
WEEK BUT WIND CHILL VALUES OF BETWEEN -20 TO -30 ARE STILL EXPECTED
ON MONDAY AND TUESDAY MORNINGS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-
     MIZ076-MIZ082-MIZ083 UNTIL NOON MONDAY.

LAKE HURON...GALE WARNING...NORTH AND SOUTH HALF
     SMALL CRAFT ADVISORY...LHZ421...NEARSHORE WATERS FROM PORT
     AUSTIN TO PORT HURON UNTIL 7 AM TUESDAY.

     SMALL CRAFT ADVISORY FOR WINDS...LHZ422 UNTIL 7 AM TUESDAY.

     LAKE ST CLAIR...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM
     TUESDAY.

MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FOR WINDS...UNTIL 7 AM TUESDAY.

&&

SHORT TERM...GSS
LONG TERM....CB
AVIATION...KEK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 4, 4:06 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EST SUN FEB 4 2007

MIZ047>049-053>055-052115-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
406 PM EST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN...GENERALLY NORTH OF I 69.

.DAY ONE...TONIGHT

A WIND CHILL WARNING IS IN EFFECT TONIGHT. REFER TO THE LATEST
URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WIND CHILL WARNING WILL CONTINUE THROUGH NOON MONDAY. REFER TO
THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MIZ060>063-068>070-075-076-082-083-052115-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
406 PM EST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN...GENERALLY ALONG AND SOUTH OF I 69.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT TONIGHT. REFER TO THE LATEST
URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WIND CHILL ADVISORY WILL CONTINUE THROUGH NOON MONDAY. REFER TO
THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-052115-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
406 PM EST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON
TONIGHT. FREEZING SPRAY CAN ALSO BE EXPECTED OVERNIGHT. A GALE
WARNING IS ALSO IN EFFECT FOR THE LAKE HURON NEARSHORE WATERS FROM
PORT AUSTIN TO PORT SANILAC...WITH SMALL CRAFT ADVISORIES IN
EFFECT FOR REMAINDER OF THE NEARSHORE WATERS AND LAKE ST CLAIR.
PLEASE REFER TO THE LATEST MARINE FORECASTS.../GLFLH/.../GLFSC/
AND /NSHDTX/...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE ABOVE GALE WARNINGS WILL REMAIN IN EFFECT THROUGH MONDAY
EVENING AND THE SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT UNTIL
TUESDAY MORNING. IN ADDITION...A GALE WARNING MAY BE NEEDED AGAIN
BY TUESDAY FOR THE WATERS OF LAKE HURON. PLEASE REFER TO THE
LATEST MARINE FORECASTS.../GLFLH/.../GLFSC/ AND /NSHDTX/...FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Wind Chill Warnings in Michigan, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.